Drug Addict

Leaving hospital I was loaded up with a cocktail of drugs consisting of every type of the analygesic family from opiates to COX-2 inhibitors. At first I took various pills at four stages of the day and slowly they began to drop off.

When we saw the local GP for a check-up a week after getting out of hospital he was shocked at the amount of drugs I was being pumped with. He seemed amazed I was functioning despite being so doped up.

Apart from a little nausea and drowsiness in the morning the drugs didn’t seem to bother me to much and they seemed to keep the pain at bay.

But earlier this week, after a month, they started to drop off.

First to go was the opiate. The first day I didn’t take it I developed a bad headache and felt nauseas in the afternoon.

The second day without it the nausea was worse and my head throbbed.

By the third day it was worse.

Mum checked the other remaining drugs I was on and saw the side effects were nausea and headache. It seems the opiate may have been blocking these side effects but now it was gone they were hitting me with full strength.

By the fourth day I could barely lift my head off the couch. I couldn’t look at a computer screen without wanting to vomit and I could only manage a few small bites of food.

Thank goodness for The Walking Dead as it took my mind off how ill I felt as I powered through episode after episode.

Thursday is the day I do two radio crosses, so I went from feeling like I was about to be sick to peppy and upbeat the moment they called. As soon as I hung up I slumped back on the couch.

It seemed the best thing was to stop the one remaining drug and hope that this would make me feel better.

I hadn’t been this bad the entire time, apart from those couple of days in hospital straight after the surgery and I was worried I was doing downhill.

It had been a month, shouldn’t I be better by now? What was wrong with me?

After stopping the drug each day I was able to eat a little more and lose the headaches.

Today I visited the GP again and he said I was in withdrawal. Yep I am officially a drug addict. Since I was on such a high dosage of opiates and then stopped suddenly I was feeling the effects of withdrawal.

Mum turns to me, “you really will need to go to rehab.”

As a side note the GP informs me that the particular opiate I was on is currently in high demand on the black market.

Good to know.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s